Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv Medications Stomach Bloating

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Bloating stomach

After using ARV's for a year, i have experienced fat loss around my butts and hips but my stomach is becoming bigger or bloating. What should i do to regain my figure or is it gonna be like this for the rest of my life?
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
...HIV medications have different side effect profiles. Protease inhibitors tend to more likely to produce abdominal bloating and fat accumulation. Read more »

Stomache Fat/Bloating

My boyfriend who is +ve has been on a variety of meds for about 25 years now and he a particularly... Read more »

Feeling bloated everyday What to eat?

I have an ongoing daily problem with bloatedness where I feel my stomach never empties properly... Read more »
Articles
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...conditions can all cause problems in the gut. HIV The gut is the site of hidden reservoirs (pockets) of HIV, even if you take HIV drugs. HIV causes damage to the lining of the intestines as it infects the many immune cells present there.... Read more »
AIDS InfoNet

Complete Blood Count (CBC)

...cells are smaller than normal. This is usually caused by an iron deficiency or chronic disease. A high MCV can be caused by HIV medications. This is not dangerous. However, a high MCV can indicate megaloblastic anemia, where red blood cells are... Read more »
AIDS InfoNet

Side Effects

...731 ) can reduce nausea. Be careful with over-the-counter or prescription nausea drugs. They can interact with ARVs. Gas and bloating can be reduced by avoiding foods likebeans, some raw vegetables, and vegetable skins. Diarrhea ( Fact Sheet... Read more »
AIDS InfoNet

Silymarin (Milk Thistle)

...thistle. Even very high doses do not seem to have any negative effects. However, some people get an upset stomach, diarrhea, bloating, or more gas when they start using silymarin. If this happens, cut back on your dosage and then increase it... Read more »
Connect With Others

Please help me, i am DESPERATE!!!!!

Posted by snake, 2 Replies
...gastrointestinal pains, which started as a heartburn with slight stomach pain, and now i have colitis and burping with full of gases and bloating, i went to the doctor who prescribed me flagyl and bactrim, had a little fatigue and shortness of... Read more »

Am I Infected

Posted by delhiguy, 3 Replies
I am 30 YO guy. Worried that I may have got infected. I met this friend of mine on 5th of Dec 2010 which was just a causual meeting after 5 years. After having drinks she started touching me and I got aroused and we end up mating. While in act, she... Read more »

long time without hiv medication but ignored in sw

Posted by thriller, 2 Replies
I have been pos for some 20 odd years and am still without meds, I feel ignored by the hospitals in sweden where I live. My levels of cd4 and virus have been steadey for a long time and since -99 -00 they went down after an operation for overweight... Read more »

2 years later

Posted by Anonymous, 4 Replies
After a 2 yr. neg. elisa my symptoms still have me worried. Besides all the other symptoms that I convinced myself were from stress, this last symptom has me worried. My breast have gotten huge along with my stomach. Sometimes I think and know I... Read more »